Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jul 7, 2021, 2:29 PM MDT for Cassia County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 2:29 PM MDT (20:29 UTC)
- Expired
- Jul 7, 2021, 3:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Pocatello, ID
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 118 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -468 J/kg
- Mixed-layer LCL
- 3152 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072 WWUS85 KPIH 072029 SPSPIH Special Weather Statement National Weather Service Pocatello ID 229 PM MDT Wed Jul 7 2021 IDZ055>057-072115- Eastern Magic Valley ID-Raft River Region ID- Southern Hills/Albion Mountains ID- 229 PM MDT Wed Jul 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASSIA AND SOUTHEASTERN MINIDOKA COUNTIES UNTIL 315 PM MDT... At 229 PM MDT, Doppler radar was tracking a strong thunderstorm near Oakley, or 10 miles northeast of Oakley Reservoir, moving northeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Burley, Rupert, Heyburn, Malta, Paul, Oakley, Declo, Albion, Elba, Acequia, Yale Rest Area, Mt Harrison, Idahome and Interstate 84 And 86 Junction. LAT...LON 4213 11383 4237 11406 4278 11359 4229 11314 TIME...MOT...LOC 2029Z 234DEG 33KT 4228 11381 $$ Valle
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jul 7, 1:41 PM MDT, 48 minutes earlier.
Area forecast discussion, Jul 7, 1:41 PM MDT, 48 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 141 PM MDT Wed Jul 7 2021 .SHORT TERM...Tonight through Friday. Showers and thunderstorms continue to develop and spread northeast this afternoon. Most areas will see isolated storms, with higher coverage over the central mountains and along the Montana border to Island Park. Some storms may produce measurable rainfall, but the main concern is gusty winds and even small hail. Strong storms are possible across the central mountains and along the Montana border, but the severe threat is pretty low. Outside of storms, gusty winds will develop...strongest over the Lava Beds and Arco Desert. For this evening, storms will linger generally east of a Lone Pine to Malta line...especially near Island Park and Monida Pass. For Thursday and Friday, it should be dry as the ridge builds a bit. However, the low topping the ridge is close enough to produce some stronger winds. Winds will strongest areawide tomorrow, and concentrated Friday across the Snake Plain, Magic Valley and southern highlands. That may end up being strongest wind day, with potentially reaching Wind Advisory thresholds in those areas. In terms of heat, we may just miss reaching forecast highs today as clouds and a bit moisture seem to be holding us back. Even so, excessive heat issues continue...even into tomorrow to a lesser extent as well down a few degrees tomorrow and again Friday. Keyes .LONG TERM...Saturday through Wednesday. On Saturday, the heat will begin to move back into the area with portions of the eastern Magic Valley seeing temps rise back into the upper 90s to near 100. The heat expands by Sunday with many valley locations expected to see temps in the mid to upper lows and even low 100s possible. Good chance that heat headlines will be issued once again for the heat over the weekend into early next week. The ridge of high pressure responsible for this heat is not expected to budge much. Possibly seeing temps oscillate a couple degrees as we head towards midweek. Mostly dry conditions expected as well although a few isolated dry thunderstorms are possible if we can get enough monsoon moisture to punch through the ridge early next week. 13 && .AVIATION...Included VCTS at all TAF sites for this afternoon and evening as high res models are showing isolated hit and miss thunderstorms developing ahead of a cold front. Radar shows these storms developing across central Idaho and expect some eastward propagation into the evening. Winds will continue to pick up as the front approaches the area with gusts to 20kts possible affecting BYI, PIH, and IDA. 13 && .FIRE WEATHER...Things on the fire weather side will be pretty busy through Friday. First off, today's round of RED FLAG WARNINGS for the central mountains remains in place. We are seeing scattered thunderstorms and outflow winds across the central mountains, along with gusty winds overall developing. Isolated storms are developing and expected elsewhere, although a higher concentration of lightning is likely through this evening along the Montana border toward Island Park. Stronger storms will likely produce gusty winds over 40mph and a brief downpour. We can't rule out small hail either. Other areas will see gusty winds outside of storms as well, but we are not expecting widespread critical conditions. After today, we should be storm- free...but NOT free of any RED FLAG conditions. As the next storm tops the ridge, gusty winds will develop along with low humidity. We converted the watch tomorrow to a RED FLAG WARNING for 410, 411, 425, 427 and 476. We left out 422 as we are not looking at widespread critical conditions. The same can be said for 411 and 475. Friday may end up being a more critical fire day across portions of 410, 413, 425 and 427. A dry slot passes over our area, with strong winds expected in those zones. Humidity values will be even lower vs tomorrow. At some point, expect to see RED FLAG WARNINGS issued for those zones. Right now, we are waiting until we can thin down the amount of headlines between today's and tomorrow's events. Excessive heat will continue, although we cool down the next two days. Temperatures quickly rebound over the weekend. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until midnight MDT tonight for IDZ051-055. Red Flag Warning from noon to 9 PM MDT Thursday for IDZ410-413- 425-427-476. Heat Advisory until 9 PM MDT Thursday for IDZ057-059. Red Flag Warning until 9 PM MDT this evening for IDZ422-475-476. Heat Advisory until midnight MDT tonight for IDZ052>054-056-058. &&
In the hours before
Special weather statement, Jul 7, 2:29 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pocatello ID 229 PM MDT Wed Jul 7 2021 IDZ055>057-072115- Eastern Magic Valley ID-Raft River Region ID- Southern Hills/Albion Mountains ID- 229 PM MDT Wed Jul 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASSIA AND SOUTHEASTERN MINIDOKA COUNTIES UNTIL 315 PM MDT... At 229 PM MDT, Doppler radar was tracking a strong thunderstorm near Oakley, or 10 miles northeast of Oakley Reservoir, moving northeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Burley, Rupert, Heyburn, Malta, Paul, Oakley, Declo, Albion, Elba, Acequia, Yale Rest Area, Mt Harrison, Idahome and Interstate 84 And 86 Junction. LAT...LON 4213 11383 4237 11406 4278 11359 4229 11314 TIME...MOT...LOC 2029Z 234DEG 33KT 4228 11381 Valle
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:18 PM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Blaine, Bonneville, Butte and 16 more | 32 hr |
| Jul 7, 3:12 PM MDT | Special Weather Statement | PIH | Camas | 48 min |
| Jul 7, 3:37 PM MDT | Special Weather Statement | PIH | Power | 38 min |
| Jul 7, 4:08 PM MDT | Special Weather Statement | PIH | Bannock, Power | 37 min |
| Jul 7, 4:36 PM MDT | Special Weather Statement | PIH | Jefferson | 39 min |
| Jul 7, 4:41 PM MDT | Special Weather Statement | PIH | Bingham | 49 min |
| Jul 7, 5:14 PM MDT | Special Weather Statement | PIH | Bonneville, Jefferson | 46 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.